Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 47, NWS Omaha, NE

April 14, 2012Saline County, Seward County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 14, 2012, 11:01 PM CDT for Saline County, Seward County, Nebraska. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 11:01 PM CDT (04:01 UTC)
Expired
Apr 14, 2012, 11:30 PM CDT
In force
29 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 89 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 11:20 PM CDTHAIL 0.75Seward, NE
Apr 14, 11:26 PM CDTTORNADO5 Nnw Pleasant Dale, NEAN EF1 TORNADO PRODUCED MAINLY SHED AND TREE DAMAGE TO A COUPLE OF FARMS NORTHWEST OF PLEASANT DALE.
Apr 14, 11:30 PM CDTTSTM WND DMGGarland, NEDAMAGE TO OUTBUILDINGS AT 3 FARMSTEADS. RELAYED THROUGH LOCAL NEWSPAPER IN SEWARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 6:27 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WUUS53 KOAX 150401
SVROAX
NEC151-159-150430-
/O.NEW.KOAX.SV.W.0047.120415T0401Z-120415T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1101 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHERN SALINE COUNTY IN SOUTHEASTERN NEBRASKA...
  SEWARD COUNTY IN SOUTHEASTERN NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP 
  TO PING PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED NEAR BEAVER CROSSING...OR 15 MILES 
  SOUTHEAST OF YORK...AND MOVING NORTHEAST AT 60 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  SEWARD...MILFORD...FRIEND...UTICA...BEAVER CROSSING...
  STAPLEHURST...GARLAND...PLEASANT DALE...BEE...GOEHNER...
  CORDOVA AND TAMORA. 

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 
AND 388.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING 
FOR SOUTHEASTERN NEBRASKA.

LAT...LON 4063 9737 4096 9736 4104 9691 4070 9691
      4068 9692
TIME...MOT...LOC 0356Z 245DEG 53KT 4073 9737 
WIND...HAIL 60MPH 1.50IN

$$

MAYES
3 follow-up statements
947 
WWUS53 KOAX 150410
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1110 PM CDT SAT APR 14 2012

NEC151-159-150430-
/O.CON.KOAX.SV.W.0047.000000T0000Z-120415T0430Z/
SEWARD NE-SALINE NE-
1110 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM 
CDT FOR SEWARD AND EXTREME NORTHERN SALINE COUNTIES...

AT 1105 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED 
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING 
PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM 
WAS LOCATED NEAR BEAVER CROSSING...OR 18 MILES SOUTHEAST OF YORK...
MOVING NORTHEAST AT 50 MPH. 

LOCATIONS IMPACTED INCLUDE...
SEWARD...MILFORD...FRIEND...BEAVER CROSSING...GARLAND...PLEASANT 
DALE...GOEHNER...CORDOVA AND TAMORA. 

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 
AND 388.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4063 9737 4089 9736 4104 9691 4070 9691
      4068 9692
TIME...MOT...LOC 0405Z 244DEG 45KT 4073 9730 
WIND...HAIL 60MPH 1.50IN

$$

MAYES
211 
WWUS53 KOAX 150418
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1118 PM CDT SAT APR 14 2012

NEC151-150440-
/O.CAN.KOAX.SV.W.0047.000000T0000Z-120415T0430Z/
SALINE NE-
1118 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN SALINE 
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 4070 9724 4084 9732 4104 9691 4070 9691
TIME...MOT...LOC 0418Z 244DEG 45KT 4078 9716 

$$

NEC159-150430-
/O.CON.KOAX.SV.W.0047.000000T0000Z-120415T0430Z/
SEWARD NE-
1118 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM 
CDT FOR SEWARD COUNTY...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED 
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP 
TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
STORM WAS LOCATED NEAR MILFORD...OR 23 MILES EAST OF YORK...MOVING 
NORTHEAST AT 50 MPH. 

LOCATIONS IMPACTED INCLUDE...
SEWARD...MILFORD...GARLAND...PLEASANT DALE AND GOEHNER. 

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 369 
AND 388.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4070 9724 4084 9732 4104 9691 4070 9691
TIME...MOT...LOC 0415Z 244DEG 45KT 4078 9716 
WIND...HAIL 60MPH 1.75IN

$$

MAYES
251 
WWUS53 KOAX 150433
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1133 PM CDT SAT APR 14 2012

NEC159-150440-
/O.EXP.KOAX.SV.W.0047.000000T0000Z-120415T0430Z/
SEWARD NE-
1133 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SEWARD COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. 

ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND 
A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM. A TORNADO WARNING 
REMAINS IN EFFECT FOR EAST CENTRAL SEWARD COUNTY UNTIL MIDNIGHT. 

LAT...LON 4070 9724 4084 9732 4104 9691 4070 9691
TIME...MOT...LOC 0432Z 245DEG 53KT 4078 9716 

$$

MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:36 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 14, 9:36 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
936 PM CDT SAT APR 14 2012

.DISCUSSION...
TORNADO WATCH CONTINUES FOR SOUTHEAST NEBRASKA UNTIL 2 AM. NO
MAJOR CHANGES REGARDING THAT...ALTHOUGH BEST CONVECTION POTENTIAL
REMAINS ACROSS SOUTH CENTRAL NEBRASKA THROUGH NORTHEAST KANSAS.
SOMEWHAT UNCERTAIN IF THE VERY OVERTURNED ATMOSPHERE HAS HAD
ENOUGH CHANCE TO RECOVER INTO SOUTHEAST NEBRASKA. NEVERTHELESS...
THE POTENTIAL EXISTS DUE TO THE PROXIMITY OF THE WARM FRONT AND
INCREASING LOW LEVEL SHEAR.

SECONDARY CONCERN FOR SUNDAY WILL BE INCREASING SOUTH TO SOUTHWEST
WINDS AHEAD OF THE SURFACE LOW...WITHIN THE OVERALL DRY SLOT THAT
SHOULD BE MOVING INTO THE AREA. WITH DEEPENING SURFACE LOW
PRESSURE...THE GRADIENT BECOMES QUITE STRONG AND WINDS SHOULD
INCREASE TO 30 TO 40 MPH...WITH GUSTS UP TO 45 TO 55 MPH WINDS
POSSIBLE. 18Z MAV GUIDANCE MAY EVEN SUGGEST BORDERLINE HIGH WIND
WARNING CONDITIONS. OPTED TO ISSUE AN ADVISORY AT THIS TIME...
ESPECIALLY CONSIDERING THAT WE HAVE HAD SOME DAMAGE IN SOUTHEAST
NEBRASKA...THUS THE HIGH WINDS MAY COMPOUND THE CLEANUP. COULD
ALSO SEE ADVISORY LEVEL WINDS IN NORTHEAST NEBRASKA ON THE BACK
SIDE OF THE SURFACE LOW PRESSURE SYSTEM.

ONE MORE DEVELOPING CONCERN SEEMS TO BE THE POTENTIAL FOR MINI
SUPERCELLS ALONG THE NE/SD BORDER SUNDAY AFTERNOON. THIS WILL BE
ADDRESSED IN THE NEXT FORECAST.

DEWALD

&&

.PREV DISCUSSION... /ISSUED 255 PM CDT SAT APR 14 2012/

DISCUSSION...

SIGNIFICANT CONVECTIVE EVENT WILL CONTINUE THROUGH THE EVENING
ACROSS THE AREA WITH DRY SLOT WORKING IN AFTER MIDNIGHT AND
EXTENDING THROUGH SUNDAY MORNING. COLD FRONT MOVES THROUGH MOST OF
THE AREA SUNDAY AFTERNOON WITH SOME LINGERING SHOWERS MAINLY
OVER THE NORTHERN HALF OF THE FORECAST AREA SUNDAY AFTERNOON INTO
SUNDAY EVENING. GUSTY NORTHWEST WINDS ALSO LIKELY ON SUNDAY WITH
POTENTIAL FOR A WIND ADVISORY BUT WILL PASS TO LATER SHIFTS TO
HANDLE ANY ISSUANCE. NEXT UPPER WAVE COMING ACROSS THE CENTRAL
PLAINS LATE MONDAY INTO MONDAY NIGHT MAY TRIGGER SOME SHOWERS BUT
SPOTTY ENOUGH TO LIMIT MENTION AT THIS TIME.

LOAD AND GO TODAY WITH THE EXTENDED PERIOD WITH LITTLE CHANGE
TO PREVIOUS TRENDS.

AVIATION...
18Z TAFS FOR KOMA...KLNK AND KOFK.

PERIODS OF STRONG CONVECTION EXPECTED THROUGH 06Z WITH
DRY SLOT WORKING IN BETWEEN 06Z AND 12Z. STRONG SOUTH TO
SOUTHWEST FLOW SURFACE AND ALOFT WILL CONTINUE THROUGH THE PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM TO 7 PM CDT SUNDAY FOR NEZ015-018-
     032>034-042>045-050>053-065>068-078-088>093.

IA...WIND ADVISORY FROM 11 AM TO 7 PM CDT SUNDAY FOR IAZ043-055-056-
     069-079-080-090-091.

&&
Hazardous weather outlook, Apr 14, 9:45 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
945 PM CDT SAT APR 14 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-151645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
944 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

STRONG THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE OUTLOOK AREA
OVERNIGHT. A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHEAST NEBRASKA AS A WARM FRONT CONTINUES TO LIFT THROUGH THE
REGION. IF THUNDERSTORMS DEVELOP ALONG THE WARM FRONT...ALL MODES
OF SEVERE WEATHER WOULD BE POSSIBLE IN THIS AREA. ACROSS NORTHEAST
NEBRASKA...LARGE HAIL WOULD BE THE PRIMARY HAZARD.

AHEAD OF A VERY STRONG AREA OF LOW PRESSURE ON SUNDAY...SOUTH TO
SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS
OF 50 MPH POSSIBLE. A WIND ADVISORY HAS BEEN ISSUED FOR MOST OF
EASTERN NEBRASKA AND WESTERN IOWA FOR LATE SUNDAY MORNING THROUGH
SUNDAY EVENING.

IN ADDITION...THUNDERSTORMS MAY DEVELOP ALONG THE WARM FRONT NEAR
THE NEBRASKA AND SOUTH DAKOTA BORDER REGION SUNDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

AS THE SURFACE LOW PRESSURE MOVES THROUGH THE REGION...STRONG
NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE
IN NORTHEAST NEBRASKA SUNDAY EVENING.

A FEW THUNDERSTORMS MAY OCCUR ON MONDAY INTO TUESDAY NIGHT THEN
AGAIN FROM THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE BE NEEDED IN SOUTHEAST NEBRASKA
THROUGH EARLY SUNDAY MORNING.

DEWALD

In the hours before

Local storm report, Apr 14, 7:51 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
751 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
04/14/2012                   LANCASTER          NE   BROADCAST MEDIA

            SEVERAL INCHES OF WATER REPORTED OVER EASTBOROUGH LANE
            AND VINE STREETS IN LINCOLN.

&&

PEARSON
Special weather statement, Apr 14, 9:25 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT SAT APR 14 2012

NEZ042-150300-
PLATTE NE-
925 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR PLATTE COUNTY UNTIL 1000 PM
CDT...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR GENOA...OR 21 MILES WEST OF
COLUMBUS...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTON...HUMPHREY...TARNOV AND CORNLEA.

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 126 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.

&&

LAT...LON 4174 9761 4174 9725 4165 9726 4145 9770
      4150 9771 4153 9770 4153 9778 4159 9783
      4161 9783
TIME...MOT...LOC 0220Z 234DEG 42KT 4154 9775

BOUSTEAD
Local storm report, Apr 14, 9:27 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     4 NW RED OAK            41.05N 95.28W
04/14/2012  M78 MPH          MONTGOMERY         IA   EMERGENCY MNGR

            GUST MEASURED BY WEATHER STATION AT 4 FT HEIGHT. DAMAGE
            TO TREES AND POWER POLES AND SOME STRUCTURAL DAMAGE.

&&

BMAYES
Local storm report, Apr 14, 10:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1021 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          THURMAN                 40.82N 95.75W
04/14/2012                   FREMONT            IA   EMERGENCY MNGR

            75 PERCENT OF THE TOWN OF THURMAN WAS DESTROYED. THE TOWN
            HAS BEEN EVACUATED WITH AN EMERGENCY SHELTER IN A NEARBY
            TOWN. NO POWER IN THE TOWN. NO MAJOR INJURIES.

&&

VDEWALD
Local storm report, Apr 14, 10:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1046 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND GST     1 S HASTINGS            41.01N 95.50W
04/14/2012  M65 MPH          MILLS              IA   TRAINED SPOTTER

            MEASURED ON A HOME WEATHER STATION. TREE SNAPPED OFF JUST
            ABOVE GRADE AND MANY LIMBS SNAPPED AND THROWN.

&&

JB
Special weather statement, Apr 14, 10:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1051 PM CDT SAT APR 14 2012

NEZ011-012-017-018-150415-
CEDAR NE-PIERCE NE-WAYNE NE-KNOX NE-
1051 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...PIERCE...NORTHWESTERN
WAYNE AND EAST CENTRAL KNOX COUNTIES UNTIL 1115 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 26 MILES SOUTH OF BLOOMFIELD TO PIERCE...OR ALONG A LINE
EXTENDING FROM 48 MILES SOUTH OF YANKTON TO 54 MILES EAST OF
ONEILL...AND MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIERCE...HARTINGTON...BLOOMFIELD...RANDOLPH...OSMOND...WAUSA...
COLERIDGE...WYNOT...LAUREL...CROFTON...FORDYCE...BELDEN...ST.
HELENA...MAGNET...FOSTER...OBERT...MCLEAN AND SHOLES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 360 AND 398.
 HIGHWAY 81 BETWEEN MILE MARKERS 171 AND 215.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
SUNDAY MORNING FOR NORTHEASTERN NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4285 9722 4282 9721 4280 9715 4277 9713
      4276 9702 4232 9701 4215 9774 4285 9764
      4286 9761 4285 9744 4287 9741 4286 9734
      4287 9731
TIME...MOT...LOC 0346Z 239DEG 45KT 4263 9747 4221 9763

MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:02 PM CDTAreal Flood AdvisoryOAXDouglas, Sarpy58 min
Apr 14, 9:17 PM CDTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more31 hr
Apr 14, 9:25 PM CDTSpecial Weather StatementOAXPlatte35 min
Apr 14, 9:49 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce, Wayne26 min
Apr 14, 10:51 PM CDTSpecial Weather StatementOAXCedar, Pierce24 min
Apr 14, 11:26 PM CDTSevere Thunderstorm WarningOAXLancaster, Seward34 min
Apr 14, 11:31 PM CDTTornado WarningOAXLancaster, Seward29 min
Apr 14, 11:52 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Sarpy, Saunders38 min
Apr 15, 12:09 AM CDTSpecial Weather StatementOAXNemaha, Richardson36 min
Apr 15, 12:12 AM CDTSpecial Weather StatementOAXDouglas33 min
Apr 15, 12:28 AM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy21 min
Apr 15, 12:41 AM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy34 min
Apr 15, 2:05 AM CDTSpecial Weather StatementOAXJohnson, Nemaha, Otoe, Pawnee, Richardson85 min
Apr 15, 10:23 AM CDTRiver Flood WarningOAXNemaha11 hr
Apr 15, 10:23 AM CDTRiver Flood WarningOAXRichardson21 hr
Apr 15, 1:53 PM CDTSpecial Weather StatementOAXKnox67 min
Apr 15, 2:06 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox54 min
Apr 15, 2:11 PM CDTTornado WarningOAXKnox49 min
Apr 15, 2:30 PM CDTTornado WarningOAXKnox39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.